Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 24, 2021Door County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 24, 2021, 7:08 AM CDT for Door County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 7:08 AM CDT (12:08 UTC)
Expired
Jul 24, 2021, 8:00 AM CDT
In force
52 min
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS83 KGRB 241208
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
708 AM CDT Sat Jul 24 2021
 
WIZ022-040-073-074-241300-
Southern Oconto County WI-Southern Marinette County WI-Kewaunee WI-
Door WI-
708 AM CDT Sat Jul 24 2021

...SPECIAL WEATHER STATEMENT...

At 707 AM CDT, Doppler radar was tracking a strong thunderstorms 
over Oconto, or 18 miles southwest of Marinette, moving east at 45 
mph. Additional storms were located across Door County.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Oconto, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Peshtigo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 4510 8695 4467 8733 4465 8786 4494 8767
      4492 8774 4468 8807 4468 8808 4530 8797
      4537 8766 4517 8774 4507 8752 4494 8761
      4493 8766 4487 8765 4487 8764 4506 8737
      4522 8740 4522 8721 4541 8698 4542 8681
TIME...MOT...LOC 1207Z 264DEG 40KT 4491 8792 

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:50 AM CDT, 18 minutes earlier.

Area forecast discussion, Jul 24, 6:50 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
650 AM CDT Sat Jul 24 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 313 AM CDT Sat Jul 24 2021

Main focus in the short-term portion of the forecast will be the
potential for showers and thunderstorms today.

Radar trends this morning show a broken line of thunderstorms across
northern WI, near the Upper Peninsula border. This thunderstorm
activity has been developing along a west/east oriented outflow
boundary from convection earlier in the evening that is slowly
sagging south. The convergent southerly flow has helped to maintain
the thunderstorm activity. Farther west, another area of convection
has developed across central MN and is lifting northeastward toward
better MUCAPE and better mid-level lapse rates around 7.5-8 C/km.
These better lapse rates/instability is associated with a shortwave
passing through those locations. Locations farther south and east
generally have less overall instability and mid-level lapse rates
around 6C/km. Otherwise, cloud cover is extensive across WI through
the far eastern portions of the Dakotas. Surface temperatures and
dewpoints are running in the upper 60s to low 70s!

Today: A cold front is expected to drift eastward across the area
throughout the day. The front is expected to be over northwest WI
around 12Z-15Z Saturday before shifting through east-central and far
northeast WI by 18Z-21Z. There is quite an expansive area of cloud
cover across WI, MN into eastern ND/SD. After timing the main
features and back edge of the extensive cloud cover and
precipitation, it appears as though clouds wouldn't clear across the
area until closer to 1 to 2 pm, which would likely act to limit
overall instability and time for the atmosphere to recover before
FROPA. Models are still painting out around 1000-2000 J/kg of
MUCAPE between 18Z and 00Z with shear values around 30-35kt ahead
of the front, which is slightly lower than guidance was indicating
in previous forecast. It is looking a bit less likely that many
storms would form along the front in the eastern CWA; however, any
isolated storm that does form would have the potential to become
strong to severe, especially if the clouds clear earlier than
anticipated. In fact, much of the hi-res guidance is very anemic
with any convection during the afternoon, at least until it gets
well south and east of northeast Wisconsin. The greatest
thunderstorm threat appears to be from the Fox Valley to the
lakeshore, where SPC has kept the marginal risk. The main threats
from any storms that develop will be large hail, damaging winds
and very heavy downpours. Otherwise, it will be a muggy day with
high temperatures warming into the upper 80s to around 90!

Tonight into Sunday: The cold front will drift well east/southeast
of the area by this evening, keeping any chances for showers and
thunderstorms well south and east of the CWA. A brief ridge and
slightly drier air will filter in behind the front, allowing much
quieter conditions tonight through Sunday. Overnight lows are
expected to be in the upper 50s to low 60s. High temperatures will
range from the mid 80s to low 90s.

.LONG TERM...Sunday Night Through Friday
Issued at 313 AM CDT Sat Jul 24 2021

Main forecast concern in the long term continues to be pinning
down timing/likelihood of rounds of strong to severe storms. It
will remain very warm and humid through the middle of next week,
then cooler and less humid conditions arrive late in the week.

Sunday night...weak high pressure will keep dry conditions across
the area. Partly cloudy to mostly clear skies are expected with
mainly some mid-upper clouds around. Dewpoints drop into the 50s
and low 60s, providing for much more comfortable conditions than
previous nights.

Monday and Tuesday...a dry start to Monday is expected as high
pressure pushes away from the region. A nearly stationary boundary
will be draped over the western Great Lakes. A couple pieces of
shortwave energy will dive across the area sometime in the Monday
afternoon to Tuesday morning timeframe. A complex of storms is
expected to form, but the exact location/timing is still TBD. With
plenty instability south of the front (2000+ CAPE), bulk shear
over 30 kts and pockets of steeper mid-level lapse rates, severe
weather will be possible, along with heavy rainfall. It it will
remain very warm and humid with highs middle 80s to lower 90s and
heat index readings pushing into the mid 90s in some spots.

Rest of the long term...another shortwave will dive across the
area Tuesday night with another one forecast to be right on its
heels. The surface front will still be situated over the area,
with a stronger cold front pushing south into the area on
Wednesday or Wednesday night. All of these features, with plenty
of instability and shear also expected, will bring one or two
additional rounds of storms. Severe weather chances and flooding
chances will need to be monitored. Wednesday looks to be another
warm and humid day. Once the cold front passes to our south,
quieter, cooler and less humid conditions settle into the region,
with another chance for storms arriving late Friday into Saturday
when another shortwave will push across the area as northwest flow
persists.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 650 AM CDT Sat Jul 24 2021

A thunderstorm complex will continue to move through the area this
morning, impacting nearly all of the TAF sites. This will lead to
brief gusty winds along with occasional reduction in visibility
under the heaviest downpours. A cold front will pass through
northeast Wisconsin from west to east this afternoon, allowing
winds to shift to the west, then to the northwest. A few strong
thunderstorms could develop ahead of the front, but the more
concentrated area of strong to severe storms is expected to remain
south of the TAF sites. Otherwise, clearing skies and quiet
conditions can be expected tonight into Sunday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Bersch
AVIATION.......Cooley
Hazardous weather outlook, Jul 24, 3:36 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
336 AM CDT Sat Jul 24 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
336 AM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms can be expected, at times, through mid-afternoon.
Storms will be ongoing across the area this morning. Some of these
storms could be strong and produce heavy downpours and wind gusts
to around 40 mph across north-central Wisconsin. Additional,
isolated strong to severe thunderstorms may develop this afternoon
as a cold front passes through the area; however, confidence in
severe storms occurring remains low. The greatest risk for severe
weather this afternoon will be across east-central Wisconsin,
mainly between the Fox Valley and the Lake Michigan shoreline,
where a marginal risk for severe weather is in place. The main
threats will be damaging winds, torrential rainfall and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are expected at times from Monday evening through
Wednesday night. There is a marginal risk for severe weather
across much of the area Monday evening and Monday night.
Additional severe weather may occur through mid-week, but
confidence in timing is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

LMZ521-522-541>543-250845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
336 AM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms are expected, at times, through this afternoon. Any
storms that develop will be capable of producing gusty winds,
heavy rainfall, and lightning. There is a marginal risk of severe
thunderstorms today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Monday evening through Wednesday
night. Any storms that develop will be capable of producing gusty
winds, heavy rainfall, and lightning. There is a marginal risk of
severe thunderstorms Monday night.

Cooley/Bersch

In the hours before

Local storm report, Jul 24, 6:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
621 AM CDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     TSTM WND GST     MARSHFIELD              44.66N 90.16W
07/24/2021  M41.00 MPH       WOOD               WI   ASOS

0555 AM     TSTM WND GST     MOSINEE                 44.78N 89.69W
07/24/2021  M51.00 MPH       MARATHON           WI   AWOS

&&

SAC
Special weather statement, Jul 24, 6:32 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
632 AM CDT Sat Jul 24 2021

WIZ020-021-031-037-038-074-241200-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Northern Oconto County WI-Menominee WI-
632 AM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR MENOMINEE...NORTHERN WAUPACA...
SOUTHERN OCONTO...NORTHERN OUTAGAMIE AND SHAWANO COUNTIES UNTIL 700
AM CDT...

At 632 AM CDT, Doppler radar was tracking a strong thunderstorm near
Embarrass, or 8 miles west of Shawano, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Shawano, Clintonville, Pulaski, Gillett, Black Creek, Embarrass, Big
Smokey Falls, Navarino Wildlife Area, South Branch and Legend Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4444 8922 4510 8893 4510 8824 4443 8826
TIME...MOT...LOC 1132Z 267DEG 30KT 4473 8874

Bersch
Special weather statement, Jul 24, 6:35 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
635 AM CDT Sat Jul 24 2021

WIZ035-036-241200-
Wood WI-Portage WI-
635 AM CDT Sat Jul 24 2021

...SPECIAL WEATHER STATEMENT...

At 635 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marshfield, or 20 miles northwest of Wisconsin Rapids, moving east at
40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Marshfield, Whiting, Amherst,
Pittsville, Lake Wazeecha, Plover, Stockton and Port Edwards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4468 9032 4468 8923 4434 8922 4438 9032
TIME...MOT...LOC 1135Z 266DEG 36KT 4457 9016

Bersch
Special weather statement, Jul 24, 6:39 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
639 AM CDT Sat Jul 24 2021

WIZ022-241215-
Door WI-
639 AM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 715 AM CDT...

At 638 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonport, or 8 miles north of Sturgeon Bay, moving northeast at 45
mph. Other storms were located over northern Door County.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Brussels, Baileys Harbor, Sister Bay and Forestville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4521 8698 4523 8704 4512 8706 4519 8692
      4518 8692 4486 8715 4480 8731 4467 8738
      4468 8774 4469 8774 4485 8758 4483 8757
      4489 8743 4481 8734 4495 8742 4516 8724
      4520 8738 4515 8718 4542 8694 4543 8681
TIME...MOT...LOC 1138Z 225DEG 39KT 4494 8730

Bersch
Local storm report, Jul 24, 6:52 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 AM CDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     HEAVY RAIN       RIB FALLS               44.96N 89.90W
07/24/2021  M2.41 INCH       MARATHON           WI   MESONET

0649 AM     HEAVY RAIN       MARATHON CITY           44.95N 89.84W
07/24/2021  M2.55 INCH       MARATHON           WI   MESONET

0650 AM     HEAVY RAIN       2 SW MERRILL            45.16N 89.71W
07/24/2021  M2.89 INCH       LINCOLN            WI   MESONET

0650 AM     HEAVY RAIN       ATHENS                  45.03N 90.08W
07/24/2021  M1.60 INCH       MARATHON           WI   MESONET

0651 AM     HEAVY RAIN       STRATFORD               44.79N 90.08W
07/24/2021  M1.10 INCH       MARATHON           WI   CO-OP OBSERVER

&&

SAC
Special weather statement, Jul 24, 7:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
708 AM CDT Sat Jul 24 2021

WIZ022-040-073-074-241300-
Southern Oconto County WI-Southern Marinette County WI-Kewaunee WI-
Door WI-
708 AM CDT Sat Jul 24 2021

...SPECIAL WEATHER STATEMENT...

At 707 AM CDT, Doppler radar was tracking a strong thunderstorms
over Oconto, or 18 miles southwest of Marinette, moving east at 45
mph. Additional storms were located across Door County.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Oconto, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Peshtigo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4510 8695 4467 8733 4465 8786 4494 8767
      4492 8774 4468 8807 4468 8808 4530 8797
      4537 8766 4517 8774 4507 8752 4494 8761
      4493 8766 4487 8765 4487 8764 4506 8737
      4522 8740 4522 8721 4541 8698 4542 8681
TIME...MOT...LOC 1207Z 264DEG 40KT 4491 8792

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:07 AM CDTSpecial Weather StatementGRBOneida, Vilas53 min
Jul 24, 3:19 AM CDTSpecial Weather StatementGRBForest, Langlade41 min
Jul 24, 5:38 AM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Menominee, Portage, Shawano and 2 more37 min
Jul 24, 6:00 AM CDTSpecial Weather StatementGRBPortage, Waupaca30 min
Jul 24, 6:32 AM CDTSpecial Weather StatementGRBMenominee, Shawano, Waupaca28 min
Jul 24, 6:35 AM CDTSpecial Weather StatementGRBPortage, Wood25 min
Jul 24, 6:39 AM CDTSpecial Weather StatementGRBDoor36 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.